We study the asymptotic behavior of the statistical estimators that maximize a not necessarily differentiable criterion function, possibly subject to side constraints (equalities and inequalities). The consistency results generalize those of Wald and Huber. Conditions are also given under which one is still able to obtain asymptotic normality. The analysis brings to the fore the relationship between the problem of finding statistical estimators and that of finding the optimal solutions of stochastic optimization problems with partial information. The last section is devoted to the properties of the saddle points of the associated Lagrangians.
"Asymptotic Behavior of Statistical Estimators and of Optimal Solutions of Stochastic Optimization Problems." Ann. Statist. 16 (4) 1517 - 1549, December, 1988. https://doi.org/10.1214/aos/1176351052